Florida, 2007Wildfire in Florida, April 20 to 22, 2007
April 20 to 22, 2007 · NWS JAX · 1 event in 1 county or zone
Wildfire broke out on the afternoon of April 20th and rapidly spread due to low humidity and strong winds. The fire reached 1,000 acres and was contained on the 22nd.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wildfire broke out on the afternoon of April 20th and rapidly spread due to low humidity and strong winds. The fire reached 1,000 acres and was contained on the 22nd. The Florida Division of Forestry closed out the fire on June 6th, but active fire spread cease on or about April 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 20, 9:40 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 20, 9:40 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT FRI APR 20 2007
.UPDATE...BACK DOOR FRONT IS PUSHING SOUTH THROUGH THE AREA. VIS
SATELLITE SHOWS A SWATH OF CLOUDS MOSTLY BEHIND THE FRONT. SHOWERS
ARE FOLLOWING THE FRONT DUE TO CONVERGENCE ALONG THE COAST. RAIN
WILL BE BRIEF WITH A FEW MINUTES OF HEAVY DOWNPOURS. OTHERWISE
MOSTLY SPRINKLES ARE EXPECTED AND MOST SHOWERS WILL REMAIN OVER
COASTAL WATERS. HAVE INCREASED WINDS IN GRIDS FOR AREAS
SURROUNDING THE WILD FIRES IN SE GA ALTHOUGH NO CHANGE EXPECTED IN
ZONE WORDING OF BREEZY. WILL UPDATE TO REMOVE DENSE SMOKE ADV AND
MAKE SKY COVER MORE PESSIMISTIC.
&&
.AVIATION...VSBY RESTRICTIONS DUE TO SMOKE WILL MAINLY BE MVFR
ALTHOUGH JAX WILL OCCASIONALLY DROP TO IFR THIS MORNING. CLOUD
DECK DRIFTING SOUTH THROUGH THE REGION WILL PRODUCE MVFR CIGS.
&&
.MARINE...NE SURGE IS PUSHING SWD THROUGH THE WATERS. WINDS HAVE
INCREASED TO 20 TO 25 MPH AT THE BUOYS. EXPECT NO CHANGES FOR THE
UPDATE.
&&
.FIRE WEATHER...PER REQUEST OF GA CUSTOMERS...HAVE ISSUED A RED
FLAG WARNING FOR 5 COUNTIES AFFECTED BY WILD FIRES AND VULNERABLE
TO STRONG WINDS. NELY WINDS WILL BE SUSTAINED AT 15 TO 20 MPH WITH
GUSTS UP TO 25 MPH AND PERHAPS HIGHER NEAR THE FIRES. ALTHOUGH
OVERALL RH VALUES WILL DROP TO 35 TO 40 PERCENT...LOCALLY NEAR
THE FIRES RH VALUES AS LOW AS 25 PERCENT ARE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 49 77 48 / 10 0 0 0
SSI 69 56 70 59 / 10 0 0 0
JAX 73 53 74 53 / 10 10 0 0
SGJ 72 59 73 59 / 10 10 0 0
GNV 78 53 79 51 / 10 10 0 0
OCF 79 55 80 52 / 10 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CLAY-DUVAL-
FLAGLER-NASSAU-PUTNAM-ST JOHNS.
RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR ALACHUA-
COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR BRANTLEY-
CHARLTON-CLINCH-ECHOLS-WARE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT SATURDAY FOR FERNANDINA
BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.
&&
TRABERT/HESS/MCALLISTERHazardous weather outlook, Apr 20, 10:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT FRI APR 20 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1100 AM EDT FRI APR 20 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SEVERAL WILD FIRES CONTINUE IN SOUTHEAST GEORGIA...
...RED FLAG WARNING IN EFFECT FOR PORTIONS OF INTERIOR NORTHEAST
FLORIDA AND INTERIOR SOUTHEAST GEORIGA NEAR THE FIRES...
...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM FOR COASTAL COUNTIES AS
WELL AS PUTNAM AND CLAY COUNTIES...
...SMALL CRAFT ADVISORIES FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA COASTAL WATERS...
...HIGH RIP CURRENT RISK FOR NORTHEAST FLORIDA BEACHES...
...MODERATE RIP CURRENT RISK FOR SOUTHEAST GEORGIA BEACHES..
.SMOKE IMPACT...
A LARGE WILD FIRE CONTINUES IN NORTHERN WARE COUNTY WITH ANOTHER
WILD FIRE NEAR FARGO IN SOUTHERN CLINCH COUNTY. THESE WILD FIRES
WILL CONTINUE TO PRODUCE AREAS OF SMOKE ACROSS PORTIONS OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA. VISIBILITIES MAY BE REDUCED TO BELOW
ONE MILE AT TIMES IN PORTIONS WARE AND CLINCH COUNTIES SOUTHWEST OF
THE FIRE.
OTHER CONTAINED WILD FIRES IN SOUTHEAST GEORGIA MAY RE-IGNITE
TODAY. THE WILD FIRES WILL ALSO RESTRICT VISIBILITIES IN ECHOLS
COUNTY OF SOUTHEAST GEORGIA AS WELL AS AREAS GENERALLY NORTH OF A
LINE FROM GAINESVILLE TO ST. AUGUSTINE IN NORTHEAST FLORIDA.
MOTORISTS SHOULD USE LOW BEAM HEADLIGHTS AND DRIVE WITH EXTREME
CAUTION WHERE VISIBILITIES ARE REDUCED. LOCALS WHO ARE SENSITIVE
TO SMOKE MAY WISH TO REMAIN INDOORS IN A WELL VENTILATED AREA.
MODERATE NORTHEAST WINDS WILL GENERALLY CONFINE SMOKE TO AREAS WEST
OF U.S. HIGHWAY 301 BY MIDDAY.
.WIND IMPACT...GUSTY NORTHEAST WINDS ARE EXPECTED TODAY. A LAKE WIND
ADVISORY HAS BEEN POSTED FOR COASTAL COUNTIES AS WELL AS PUTNAM AND
CLAY COUNTIES OF NORTHEAST FLORIDA WHERE SUSTAINED WINDS OF 20 MPH
AND GUSTS TO 30 MPH ARE POSSIBLE. ADDITIONAL INFORMATION CAN BE
FOUND IN THE LATEST URGENT WEATHER MESSAGE.
.FIRE WEATHER IMPACT...DRY CONDITIONS WILL CONTINUE FOR MUCH OF
THE AREA TODAY. EXTENDED DURATIONS OF CRITICALLY LOW HUMIDITIES ARE
EXPECTED FOR PORTIONS OF SOUTHEAST GEORGIA NEAR THE FIRES AND FOR
PORTIONS OF INTERIOR NORTHEAST FLORIDA...ESPECIALLY ALONG AND WEST
OF THE I-75 CORRIDOR WHERE RED FLAG WARNING HAS BEEN ISSUED. IN
ADDITION...GUSTY NORTHEAST WINDS ARE EXPECTED LATER THIS MORNING.
PLEASE REFER TO FIRE WEATHER PRODUCTS FOR ADDITIONAL INFORMATION.
.MARINE AND SEAS IMPACT...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA COASTAL WATERS WITH
NORTHEAST WINDS INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO NEAR
GALE FORCE POSSIBLE. SEAS TO NEAR 9 FEET ARE P0SSIBLE.
.RIP CURRENT IMPACT...AN INCREASING ONSHORE FLOW ALONG THE COAST
WILL RESULT IN A MODERATE RISK OF RIP CURRENTS FOR SOUTHEAST
GEORGIA BEACHES...AND A HIGH RIP CURRENT RISK FOR NORTHEAST
FLORIDA BEACHES. MORE INFORMATION ON THIS CAN BE FOUND IN THE
SURF ZONE FORECAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
.SMOKE IMPACT...WILD FIRES MAY PERSIST FOR SEVERAL DAYS...YIELDING
SMOKY SKIES AND RESTRICTED VISIBILITIES.
.FIRE WEATHER IMPACT...LOW RELATIVE HUMIDITIES THIS WEEKEND WILL
CONTINUE THE HIGH FIRE DANGER...ESPECIALLY WEST OF I-95 CORRIDOR.
.MARINE WIND AND SEAS IMPACT...MODERATE NORTHEAST WINDS WILL
LINGER THROUGH MUCH OF THE WEEKEND...MAINTAINING SMALL CRAFT
ADVISORIES. ADDITIONAL INFORMATION ON THIS CAN BE OBTAINED IN
COASTAL WATERS FORECAST PRODUCT.
.RIP CURRENT IMPACT...THE RIP CURRENT RISK WILL REMAIN ELEVATED
THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...SPOTTERS IMPACTED
BY THE SMOKE ARE URGED TO REPORT WEATHER CONDITIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ECZ/MKT
Wildfire, Putnam
- When
- April 20, 11:00 AM EST to April 22, 11:59 PM EST
- Where
- Putnam forecast zone
- Reported by
- Park/Forest Service
Wildfire broke out on the afternoon of April 20th and rapidly spread due to low humidity and strong winds. The fire reached 1,000 acres and was contained on the 22nd. The Florida Division of Forestry closed out the fire on June 6th, but active fire spread ceased on or about April 22nd.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, April 20 to 21, 20072 injured · $546,000 · EF3 · 15 events
- Tornado and Hail in Nebraska, April 20, 20079 injured · $2.6 million · EF2 · 3 events
- Lakeshore Flood in Vermont, April 20 to 30, 2007$80,000 · 4 events
- Lakeshore Flood in New York, April 20 to 30, 2007$20,000 · 2 events
- Hail in South Dakota, April 20, 20071.75 in hail · 14 events
- Flooding in New York, April 20 to 30, 20074 events
- Hail and Damaging Wind in Texas, April 20, 2007$8,000 · 1 in hail · 4 events
- Frost and Freeze in Colorado, April 20, 20072 events
- Hail in North Dakota, April 20, 20071 in hail · 2 events
- Hail and Damaging Wind in North Dakota, April 20, 200753 kt wind · 2 events
- Damaging Winds in Minnesota, April 20, 200756 kt wind · 2 events
- Coastal Flood in New Hampshire, April 20, 2007$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37096.